Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 23, 2000, 2:04 PM MDT for Kit Carson County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2000, 2:04 PM MDT (20:04 UTC)
- Expired
- Jun 23, 2000, 3:00 PM MDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3666 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575
WUUS53 KGLD 232005
SVRGLD
COC063-232100-
BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
204 PM MDT FRI JUN 23 2000
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KIT CARSON COUNTY IN EAST CENTRAL COLORADO
* UNTIL 300 PM MDT
* AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHEAST OF FLAGLER...MOVING NORTHEAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA.
HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.
WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY
WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES...
COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.
DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
$$
SVEN
LAT...LON 3933 10314 3923 10301 3957 10251 3956 10295
3939 10315What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 11:07 AM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 23, 11:07 AM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GOODLAND KS 1107 AM MDT FRI JUN 23 2000 BASED ON AREA PROFILERS...LATEST SFC ANALYSIS...AND MDL DATA...WL MODIFY WNDS IN WRN CWFA. SFC TROF HAS PUSHED NR WRN EDGE OF AREA...AND PROGGED BY ETA TO PULL BACK A LTL TO THE WEST. THIS WL KEEP WINDS LIGHT IN ERN CO AND NOT AS STRONG JUST EAST OF CO BORDER. REST OF FCST LOOKS IN GOOD SHAPE. .GLD...NONE. BULLER
In the hours before
Local storm report, Jun 23, 9:13 AM MDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
913 AM MDT FRI JUN 23 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0716 PM BIRD CITY ARPT KS 63 MPH TSTM GUST
06/22/00 CHEYENNE REPORTED BY STORM
SPOTTER.
NLocal storm report, Jun 23, 10:40 AM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TORNADO LOCATION
SUMMARY NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT FRI JUN 23 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 19 S YUMA CO 1 INCH HAIL
06/22/00 YUMA
0540 PM 8 N BETHUNE CO .88 INCH HAIL
06/22/00 KIT CARSON
0540 PM 8 N BETHUNE CO 70 MPH TSTM GUST
06/22/00 KIT CARSON REPORTED BY STORM
SPOTTER.
0540 PM BETHUNE CO WIND DAMAGE
06/22/00 KIT CARSON BARN ROOF BLOWN OFF
0603 PM 4 W IDALIA CO TORNADO
06/22/00 YUMA
0605 PM 15 N BETHUNE CO 1.75 INCH HAIL
06/22/00 KIT CARSON REPORTED BY PUBLIC.
0617 PM 2 S IDALIA CO .75 INCH HAIL
06/22/00 YUMA
0620 PM IDALIA CO .88 INCH HAIL
06/22/00 YUMA
0620 PM IDALIA CO 69 MPH TSTM GUST
06/22/00 YUMA
0630 PM HALE CO .75 INCH HAIL
06/22/00 YUMA REPORTED BY STORM
SPOTTER.
0630 PM HALE CO 60 MPH TSTM GUST
06/22/00 YUMA REPORTED BY STORM
SPOTTER.
0630 PM HALE CO WIND DAMAGE
06/22/00 YUMA NUMEROUS 1-2 INCH
DIAMETER TREE LIMBS DOWN
0636 PM 3 W ST FRANCIS KS .75 INCH HAIL
06/22/00 CHEYENNE
0640 PM 2 E HALE CO 65 MPH TSTM GUST
06/22/00 YUMA
0640 PM 2 E HALE CO .75 INCH HAIL
06/22/00 YUMA
0657 PM 5 N ST FRANCIS KS .75 INCH HAIL
06/22/00 CHEYENNE
0712 PM 1 W ST FRANCIS KS .88 INCH HAIL
06/22/00 CHEYENNE
0716 PM BIRD CITY ARPT KS 63 MPH TSTM GUST
06/22/00 CHEYENNE REPORTED BY STORM
SPOTTER.
0735 PM 10 SW LEOTI KS 1 INCH HAIL
06/22/00 WICHITA
0810 PM 9 SSE BIRD CITY KS .75 INCH HAIL
06/22/00 CHEYENNE REPORTED BY STORM
SPOTTER.
0825 PM 10 SE BIRD CITY KS .75 INCH HAIL
06/22/00 CHEYENNE REPORTED BY PUBLIC.
0827 PM 6 NE EDSON KS .75 INCH HAIL
06/22/00 SHERMAN REPORTED BY PUBLIC.
0830 PM 12 S MC DONALD KS .75 INCH HAIL
06/22/00 RAWLINS REPORTED BY PUBLIC.
0900 PM 12 NE COLBY KS .88 INCH HAIL
06/22/00 THOMAS REPORTED BY PUBLIC.
0900 PM 11 N COLBY KS 1.75 INCH HAIL
06/22/00 THOMAS REPORTED BY STORM
SPOTTER.
0900 PM 16 S ATWOOD KS .88 INCH HAIL
06/22/00 RAWLINS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0915 PM 12 S ATWOOD KS .75 INCH HAIL
06/22/00 RAWLINS REPORTED BY PUBLIC.
0924 PM 9 W HOXIE KS 1 INCH HAIL
06/22/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0925 PM 7 W HOXIE KS 1 INCH HAIL
06/22/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0929 PM 9 S OBERLIN KS 1 INCH HAIL
06/22/00 DECATUR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
KPLSpecial weather statement, Jun 23, 10:41 AM MDT, 3 hours 23 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT FRI JUN 23 2000 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT. THE AIR MASS OVER THE REGION REMAINS MOIST AND UNSTABLE. AN AREA OF LOW PRESSURE AT THE SURFACE SHOULD REMAIN OVER EASTERN COLORADO ALTHOUGH IT IS A LITTLE FURTHER EAST TODAY. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE IN FROM THE SOUTHWEST. THIS WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP OVER EASTERN COLORADO AFTER NOON MDT. THESE STORMS ARE THEN EXPECTED TO MOVE ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL BE NEEDED ALONG AND EAST OF A LINE FROM BENKELMAN NEBRASKA TO GOODLAND TO TRIBUNE. SINCE THE WIND SPEEDS ARE NOT THAT STRONG IN THE MIDDLE LEVELS OF THE ATMOSPHERE...THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. DUE TO THE EXPECTED SLOW MOVEMENT OF THE THUNDERSTORMS AND MOIST AIR MASS...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE AREA. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:07 PM MDT | Tornado Warning | GLD | Yuma | 23 min |
| Jun 22, 6:28 PM MDT | Tornado Warning | GLD | Yuma | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.